MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text : na.
 
Event or Problem Description
The initial reporter stated there was an issue with the cobas inifinity software.The cobas infinity software is not using previous sample results from a patient in order to calculate a delta check.As a result, sample results that should be flagged with a delta check alarm are not being flagged with a delta check alarm.It was asked, but not known if any incorrect patient values were generated due to the issue.The cobas infinity software software is currently not being used at the customer site for diagnostic purposes.
 
Additional Manufacturer Narrative
The customer confirmed that no patient results were affected due to the issue.When determining delta check flagging, the cobas infinity software was using wrong previous patient results.
 
Additional Manufacturer Narrative
During the investigation, multiple orders (o1, o2 and o3) with the same patient and the same timestamp were created.All the orders contain the same test, for which a delta check has been configured to trigger an alarm when a result differs from the previous result by a percentage value higher than 5%.After adding results to the orders, two problems have been detected during the process: - when adding a result to the first order (o1), then to the second order (o2), and lastly to the third order (o3), the delta check for o3 is not calculated based on o2, but based on o1.- moreover, it has been found, that after adding the results to the orders and changing the result from o1 (rerun of the test or overwrite of the result) to a result that should trigger a delta check alarm, no delta check failure is triggered.However, in the test tab for this order, the correct previous result is shown and the corresponding percentage value, that surpasses the defined percentage value for the delta check of the test.When cobas infinity is configured to hold results with a delta check alarm, in the case that no delta check alarm is triggered, results could be validated by the automatic validation.The investigation determined that the following is a software issue: the calculation of the delta check is not based on the previous result when comparing orders that have the same timestamp.The investigation also determined that the following is another software issue: a missing delta check alarm when modifying a result from a previous order that has the same timestamp as the current order.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12233448
Report Number1823260-2021-02181
Device Sequence Number14803244
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
06/29/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date07/28/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1